MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 CONTROL PANEL MRP 150/85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 CONTROL PANEL MRP 150/85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-95-80
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the s5 control panel mrp 150/85.The incident occurred in hong kong.The serial read out (real time device parameters and setting recording file) of the pumps were collected.Neither the affected pump nor any other pump showed any malfunction stored in the logs file.Based on the logs analysis, an issue affecting all the hlm system (emc disturbances) can ruled out.The mast roller pump and its panel have been requested back to manufacturer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during a bypass, when main pump (mast rp150) reached full flow, the pump stopped and the s5 control panel mrp 150/85 control panel screen went black.The user tried to switch off and on the mast pump control panel and it didn't restart.The other pumps were functioning and the display panel was fine.The user elected to replace the whole s5 unit to another standby unit.There is no report of any patient injury.Later when they restarted the s5 system, the mast roller pump turns on again.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The real time device parameter readout analysis excluded any common failure affecting all pumps or the overall hlm system (e.G.Emc disturbances) and excluded any pumps malfunction.The mast roller pump and its control panel were returned to livanova for a dedicated investigation.Visual inspection found external signs of oxidation with no functional impact were detected on the pole and the pump.No damage to the pump and control panel cables was observed.The system composed of the pump and its control panel was run intensively at different rpm and was prolonged switched on.No deviation was detected and the system functionality test was positively passed.The functionality test was also conducted simulating high stress conditions by means of a climate chamber set at 40 °c for three hours.No anomalies have been detected and the system functionality stress test was positively passed.The control panel was opened to have access to its electronics.The connection to the power supply and the connection to can bus did not show any deviations.The electronics of the circuit board had no signs of burnt, oxidized, or faulty components.The control panel on/off switch was disassembled from the housing and opened, the internal components (the ball and the metallic clip) did not show any signs of wearing.The root cause the issue can be related to an accidental error by the user who: inadvertently hit the on/off switch button on the back of control panel while moving, or inadvertently didn¿t properly connect the push-pull power cable from the control panel to the s5 e/p pack that disconnected during use (e.G.Hit, movement, vibration).The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.Since it was excluded a device malfunction and therefore the issue was solely caused by user error no patient impact (no death or serious injury), present event has been re-assessed as not reportable.

Brand Name
S5 CONTROL PANEL MRP 150/85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18433428
Report Number9611109-2024-00004
Device Sequence Number17900790
Product Code DWB
UDI-Device Identifier04033817900818
UDI-Public(01)04033817900818(11)190529
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-95-80
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown